MAUDE Adverse Event Report: AVANOS MEDICAL INC. BALLARD CLOSED SUCTION SYSTEMS FOR NEONATES/PEDIATRICS, ELBOW WITH CAPS; VAP CLOSED SUCTION CATHETERS & ACCESSORIES

AVANOS MEDICAL INC. BALLARD CLOSED SUCTION SYSTEMS FOR NEONATES/PEDIATRICS, ELBOW WITH CAPS; VAP CLOSED SUCTION CATHETERS & ACCESSORIES
Model Number 20083
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 02/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is in-progress.All information reasonably known as of 20 mar 2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Event or Problem Description
It was reported, the plastic wrap around the 8fr inline suction catheter for trach ripped open at the seam (the plastic wasn't sealed) and the patient required increased fraction of inspired oxygen (fio2) (earlier in the shift); they were able to wean the patient back down to baseline oxygen administration.
 
Additional Manufacturer Narrative
The device history record for lot 30207657 was reviewed and the product was produced according to product specifications.All information reasonably known as of 04 may 2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
BALLARD CLOSED SUCTION SYSTEMS FOR NEONATES/PEDIATRICS, ELBOW WITH CAPS
Common Device Name
VAP CLOSED SUCTION CATHETERS & ACCESSORIES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S DE RL DE CV
carretera internacional
salida norte no. 1053
magdalena, cp
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key16587657
Report Number8030647-2023-00060
Device Sequence Number1688402
Product Code BSY
UDI-Device Identifier00609038924311
UDI-Public00609038924311
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number20083
Device Lot Number30207657
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2023
Supplement Date Received by Manufacturer04/18/2023
Initial Report FDA Received Date03/21/2023
Supplement Report FDA Received Date05/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age16 MO
Patient SexMale